Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 463, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 12, 2011, 5:32 PM CDT for Howell County, Oregon County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 5:32 PM CDT (22:32 UTC)
- Expired
- Aug 12, 2011, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 176 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
576 WUUS53 KSGF 122232 SVRSGF MOC091-149-122315- /O.NEW.KSGF.SV.W.0463.110812T2232Z-110812T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 532 PM CDT FRI AUG 12 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... NORTHWESTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 615 PM CDT. * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF WHITE CHURCH...OR 8 MILES NORTHEAST OF WEST PLAINS...MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE ALTON...GREER...PEACE VALLEY...ROVER... THOMASVILLE AND WHITE CHURCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3689 9129 3666 9128 3668 9183 3688 9181 TIME...MOT...LOC 2232Z 267DEG 10KT 3680 9173 WIND...HAIL 60MPH 1.00IN $$ SCHAUMANN
2 follow-up statements
869 WWUS53 KSGF 122249 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 PM CDT FRI AUG 12 2011 MOC091-149-122315- /O.CON.KSGF.SV.W.0463.000000T0000Z-110812T2315Z/ HOWELL MO-OREGON MO- 549 PM CDT FRI AUG 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN OREGON AND EAST CENTRAL HOWELL COUNTIES... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WHITE CHURCH...OR 7 MILES NORTHEAST OF WEST PLAINS. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED JUST TO THE NORTH OF THOMASVILLE. BOTH STORMS WERE MOVING EAST AROUND 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE ALTON...GREER...PEACE VALLEY...ROVER... THOMASVILLE AND WHITE CHURCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3689 9129 3666 9128 3668 9183 3688 9181 TIME...MOT...LOC 2247Z 268DEG 18KT 3677 9172 WIND...HAIL 60MPH 0.88IN $$ SCHAUMANN
703
WWUS53 KSGF 122303
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT FRI AUG 12 2011
MOC091-122311-
/O.CAN.KSGF.SV.W.0463.000000T0000Z-110812T2315Z/
HOWELL MO-
603 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOWELL COUNTY IS
CANCELLED...
THE IMMEDIATE THREAT FOR SEVERE STORMS HAS SHIFTED EAST INTO
NORTHWESTERN OREGON COUNTY. HOWEVER...PERSONS ACROSS HOWELL COUNTY
SHOULD MONITOR FOR LATER WARNINGS AS STRONG TO SEVERE STORMS ARE
STILL POSSIBLE EARLY THIS EVENING.
&&
LAT...LON 3668 9168 3687 9166 3689 9130 3689 9129
3666 9128
TIME...MOT...LOC 2301Z 268DEG 18KT 3676 9160
$$
MOC149-122315-
/O.CON.KSGF.SV.W.0463.000000T0000Z-110812T2315Z/
OREGON MO-
603 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN OREGON COUNTY...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ROVER...OR 13 MILES EAST OF WEST
PLAINS...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ALTON...GREER...ROVER AND THOMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3668 9168 3687 9166 3689 9130 3689 9129
3666 9128
TIME...MOT...LOC 2301Z 268DEG 18KT 3676 9160
WIND...HAIL 60MPH 0.88IN
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:50 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 12, 2:50 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT FRI AUG 12 2011 .DISCUSSION... PRIOR TO STORMS MOVING INTO THE REGION EARLY THIS AFTERNOON...FANTASTIC CONDITIONS WERE OBSERVED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH MOST OF THE DAY. THESE STORMS WILL CONTINUE TO IMPACT THE AREA THROUGH THE REST OF THE AFTERNOON AND EVENING. A SPECIAL UPPER AIR OBSERVATION WAS PERFORMED AT 18Z TODAY TO ASSESS THE POTENTIAL FOR STRONG TO SEVERE STORMS. THIS SOUNDING REVEALED THAT THE INSTABILITY - SHEAR COMBINATION IS NOT LIKELY SUFFICIENT FOR A HIGH FREQUENCY OF SEVERE WEATHER. AS A MATTER OF FACT...MOST THUNDERSTORMS THROUGH TONIGHT SHOULD REMAIN BELOW SEVERE LIMITS...AS MIXED LAYER CAPE VALUES ONLY MEASURED 576 J/KG. DESPITE DEEP LAYER SHEAR BEING DECENT FOR THE TIME OF YEAR (30 TO 35 KNOTS)...LOW LEVEL SHEAR WAS RATHER WEAK...WHICH WOULD TEND TO MITIGATE THE RISK FOR TORNADOES AND DAMAGING WIND GUSTS. MEANWHILE THE LACK OF CAPE WOULD MITIGATE THE STRENGTH OF UPDRAFTS...ULTIMATELY LOWERING THE RISK FOR LARGE HAIL. IT'S NOT OUT OF THE REALM OF POSSIBILITY THAT AN ISOLATED SEVERE STORM WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING...BUT AGAIN...A HIGH FREQUENCY OF SEVERE STORMS IS NOT LIKELY. WITH THE SYNOPTIC FRONT STILL POSITIONED ACROSS THE KANSAS AND NEBRASKA BORDER...ADDITIONAL STORMS WILL BE POSSIBLE LATER TONIGHT. WITH THE CONTINUED LACK OF INSTABILITY...THE RISK FOR ORGANIZED SEVERE STORMS SEEMS MINIMAL AT THIS TIME. STORMS SHOULD EXIT THE REGION EARLY SATURDAY MORNING...SETTING THE STAGE FOR DRY WEATHER. THIS DRY WEATHER WILL PERSIST FROM SATURDAY AFTERNOON THROUGH AT LEAST TUESDAY IN RESPONSE TO A DRY / STABLE AIRMASS THAT WILL SPREAD ACROSS SOUTHERN MISSOURI. THE SUMMERTIME RIDGE OF HIGH PRESSURE WILL REMAIN SUPPRESSED ACROSS NEW MEXICO THROUGH THIS TIME PERIOD...HELPING TO KEEP AFTERNOON TEMPERATURES IN THE 80S ON A DAILY BASIS THROUGH TUESDAY. BY WEDNESDAY AND BEYOND...MODELS SUGGEST THAT THE SUMMERTIME RIDGE WILL BEGIN TO BUILD BACK OVER NORTHERN TEXAS. THIS SLIGHT PATTERN SHIFT WOULD BRING WARMER TEMPERATURES BACK INTO THE OZARKS...MOST LIKELY 90 DEGREE TEMPERATURES. HOWEVER...RAIN CHANCES CAN NOT NECESSARILY BE RULED OUT EITHER...SINCE WE'LL BE POSITIONED UNDERNEATH THE NORTHEAST PERIPHERY OF THE SUMMERTIME HIGH CENTER. CRAMER && .AVIATION... FOR THE 1800Z TAFS: EXPECT VFR CONDITIONS TO PREVAIL OVER SOUTHWESTERN MISSOURI AIRFIELDS THOUGH THE FORECAST PERIOD WITH THE EXCEPTION OF PERIODS OF MVFR DUE TO CEILINGS AND VISIBILITY DURING HEAVIER PRECIPITATION TONIGHT AND CEILINGS DURING POST FRONTAL CLOUDINESS EARLY TOMORROW. WITH A WARM...HUMID AND INCREASINGLY UNSTABLE AIR MASS IN PLACE EARLY THIS AFTERNOON...DECIDED TO BRING THE RISK OF SHOWERS AND THUNDERSTORMS INTO THE AREA EARLY IN THE TAF FORECAST PERIOD. GIVEN THAT THE MORE DYNAMIC UPPER LEVEL SUPPORT WILL APPROACH THE AREA CLOSER TO OR JUST AFTER MIDNIGHT TONIGHT...INCLUDED THE HEAVIEST AND MOST CONCENTRATED THUNDERSTORM ACTIVITY AROUND THAT TIME. AT LEAST SOME SHOWER ACTIVITY MAY LINGER INTO TOMORROW MORNING AS A SECOND UPPER LEVEL SHORTWAVE APPROACHES THE AREA. LOOKS LIKE CLEARING WILL TAKE PLACE SLOWLY FROM MID MORNING ON TOMORROW AS AN UPPER LEVEL TROF AXIS MOVES EAST OF THE AREA AND SURFACE HIGH PRESSURE BUILDS IN BEHIND IT. COLUCCI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 12, 3:55 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 PM CDT FRI AUG 12 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 355 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. MOST OF THESE STORMS WILL REMAIN BELOW SEVERE INTENSITY. HOWEVER...THERE REMAINS A CHANCE THAT AN ISOLATED SEVERE STORM OR TWO COULD DEVELOP...PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STORMS MAY LINGER INTO SATURDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. A FEW STRONG STORMS CANNOT BE RULED OUT. AN UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION THROUGH MUCH OF NEXT WEEKEND. HEAT INDEX VALUES WARMING INTO THE MIDDLE TO UPPER 90S IS EXPECTED ON A DAILY BASIS FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:34 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 41 min |
| Aug 12, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 58 min |
| Aug 12, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.